CSN Login
Members Online: 7

You are here

CSN Outage 12/5/19

CSN will be down for maintenance on 12/5/19 from 10pm-12pm EST. We apologize for the inconvenience. 

abdominal discomfort and now vomiting, 6 weeks out from radiation

zsazsa1
Posts: 354
Joined: Oct 2018

I finished pelvic IMRT external beam radiation for UPSC/clear cell about 6 weeks ago, finished chemo about 4 months ago.  The diarrhea is intermittent, but for the past week or two, I've also had increasing GI discomfort whenever I eat (and I eat a very low fiber diet).  Now, for the first time, I'm vomiting after having eaten - and there was nothing that rough on my GI tract.   I only vomited up what I had just eaten, not bile.  I realize that it could be that I just didn't tolerate whatever it was that I ate - but the GI discomfort has been gradually increasing, with very slow gastric emptying, lots of reflux.  I don't think it's an obstruction, because I am not vomiting bile, nor am I vomiting repeatedly without eating anything.  

Has anyone had this experience from pelvic IMRT?  Does it get worse?  Does it go away?  I'm about 30 lbs overweight, so I can manage on very little in the way of food for a while, but if it doesn't go away, I don't know how I will manage.  I'm very afraid that my GI tract has been destroyed by the radiation.

MAbound
Posts: 888
Joined: Jun 2016

ZzaZza, these are symptoms concerning enough that you should be getting advice from a doctor, not us. It may take an xray to figure out what's going on, but don't let this progress to a crisis. Anything we could tell you would be speculation and you need a definitive answer.

Forherself's picture
Forherself
Posts: 237
Joined: Jan 2019

from other women who might have had the same experience.  

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2609
Joined: Mar 2013

I think MAbound is on the right track.  Time to call the doctor.  zsazsa could have an intestinal blockage, and no one here is trained to deal with this.  I recommend calling the and they check it out.

zsazsa1
Posts: 354
Joined: Oct 2018

I'm sure I don't have an intestinal blockage at this time.  I just wanted to know if anyone else has had vomiting show up this far out from radiation.

jan9wils's picture
jan9wils
Posts: 73
Joined: Mar 2017

I had diarrhea for months after my radiation. I often was nauseated and had cramping. But I never vomited. Maybe this is from something else? I am curious to know what is causing this.

barnyardgal
Posts: 227
Joined: Oct 2017

The diarrhea took awhile to resolve but I never had vomiting from radiation. I did from chemo. When I had #6 chemo I started vomiting 2-3 weeks after. My blood counts were really low and the doctor felt my body just had had enough. I had a 6 week break from treatment. Maybe your counts are just low but I definitely would get checked out. Hope you feel better soon.

Kaleena's picture
Kaleena
Posts: 1978
Joined: Nov 2009

The only way to see if you have any type of blockage is to see the doctor.  I would definitely tell them.

 

  I experience stomach pains until I vomit several times and then have diarrhea.   It was happening about every 4 to 6 weeks.  They believe it was a partial blockage.  I had even had scans (after the favt( which didn’t show any blockage.  I was then told to do a low residue diet and keep a log when it happens.  The very last time i had stomach pains and then dry heaves at which time I felt something move in my stomach and since then I have been fine.   That was in May.  I can’t eat fresh vegetabkes or any fruit with seeds or skin.   I’m slowly introducing somethings.

Northwoodsgirl
Posts: 559
Joined: Oct 2009

You should seriously consider consulting with your physicians. Also, having extra weight will not help you with being nutritionally Well. Please remember that even people who appear well nourished can suffer from nutritional deficiencies that will not help as one tries to recover from chemo and radiation.

I hope you find out what is causing your inability to keep your food down. I also had chemo and radiation plus brachytherapy. I didn’t experience anything other than diarrhea at times.

Please let us know how this all works out for you. 

Lori

zsazsa1
Posts: 354
Joined: Oct 2018

Better today, but still with diarrhea.  Eating very carefully.  I am so afraid that they did the radiation too high up, and severely damaged my GI tract.  Here I am 6 weeks out from treatment, and still with significant GI issues.

Subscribe to Comments for "abdominal discomfort and now vomiting, 6 weeks out from radiation"